Alert archive / South Dakota / Red Flag Warnings in 2016
Red Flag Warning 4, NWS Aberdeen, SD
NWS Aberdeen, SD issued this red flag warning at Apr 3, 2016, 3:42 AM CDT. It took effect at Apr 3, 2016, 3:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2016, 3:42 AM CDT (08:42 UTC)
- In effect from
- Apr 3, 2016, 3:00 PM CDT
- Expired
- Apr 3, 2016, 8:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Aberdeen, SD
The text
As transmitted.
749 WWUS83 KABR 030842 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 342 AM CDT SUN APR 3 2016 ...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON... .ABOVE NORMAL TEMPERATURES IN THE UPPER 60S TO LOW 70S...COMBINED WITH DRY AIR AND DRY FUELS WILL BRING VERY HIGH TO EXTREME FIRE DANGER TO NORTH CENTRAL SOUTH DAKOTA THIS AFTERNOON. SDZ268-031645- /O.NEW.KABR.FW.W.0004.160403T2000Z-160404T0100Z/ UPPER CHEYENNE- 242 AM MDT SUN APR 3 2016 ...RED FLAG WARNING IN EFFECT FROM 2 PM MDT THIS AFTERNOON TO 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 268... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 2 PM MDT THIS AFTERNOON TO 7 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 268 UPPER CHEYENNE. * WINDS...NORTHWEST 20 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AROUND 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ TMT
1 follow-up statement
859 WWUS83 KABR 031630 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1130 AM CDT SUN APR 3 2016 ...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON... .ABOVE NORMAL TEMPERATURES IN THE UPPER 60S TO LOW 70S...COMBINED WITH DRY AIR AND DRY FUELS WILL BRING VERY HIGH TO EXTREME FIRE DANGER TO NORTH CENTRAL SOUTH DAKOTA THIS AFTERNOON. SDZ268-040100- /O.CON.KABR.FW.W.0004.160403T2000Z-160404T0100Z/ UPPER CHEYENNE- 1030 AM MDT SUN APR 3 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 268... * AFFECTED AREA...FIRE WEATHER ZONE 268 UPPER CHEYENNE. * WINDS...NORTHWEST 20 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...BETWEEN 15 AND 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ CONNELLY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Apr 3, 12:43 AM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Apr 3, 12:43 AM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 1243 AM CDT SUN APR 3 2016 .UPDATE... ISSUED AT 1235 AM CDT SUN APR 3 2016 SEE BELOW FOR AN UPDATED AVIATION FORECAST DISCUSSION. UPDATE ISSUED AT 833 PM CDT SAT APR 2 2016 ADJUSTED TEMPERATURES DOWN A LITTLE FOR THE NIGHT ALONG WITH ADJUSTING THE SKY COVER. UPDATED FORECAST. UPDATE ISSUED AT 655 PM CDT SAT APR 2 2016 00Z AVIATION DISCUSSION UPDATED BELOW. && .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 327 PM CDT SAT APR 2 2016 WARM ADVECTION WILL TAKE OVER TONIGHT WITH WESTERLY FLOW. WINDS OVER THE COTEAU TOP OUT OF THE WEST/SOUTHWEST AROUND 40KTS SO THERE MAY BE SOME DOWNSLOPE ENHANCEMENT. A CLIPPER MOVES ACROSS WESTERN MINNESOTA TOWARDS MORNING WITH LOW LEVEL FLOW BECOMING MORE NORTHWESTERLY. 850MB TEMPERATURES PEAK EARLY THEN COOL A TAD AS THE CORE OF WARMEST AIR MOVES SOUTHEAST...BUT WITH FAVORABLE MIXING CONDITIONS EXPECT THE RESULT WILL BE FOR TEMPERATURES TO JUMP QUICKLY DURING THE MORNING THEN REMAINING LEVEL FOR A GOOD CHUNK OF THE AFTERNOON. THE ACTUAL COLD FRONT WILL MOVE IN FROM THE NORTH AND PROCEED ACROSS THE FORECAST AREA OVER THE COURSE OF THE AFTERNOON...SO NORTHERN TIER COMMUNITIES COULD SEE READINGS BEGIN TO DROP DURING AFTERNOON AS WELL. AS WE ARE IN NORTHWEST FLOW...WE WILL ALSO SEE MID LEVEL TEMPERATURES COOL...AND THIS WILL RESULT IN A WEAKLY UNSTABLE ENVIRONMENT THAT COULD GENERATE SCATTERED SHOWERS AND SHALLOW/WEAK THUNDERSTORMS...WITH LESS THAN 200J/KG CAPE. THIS FAVORABLE MIXING ENVIRONMENT WILL ALSO ALLOW FOR MIXED WINDS TO PEAK AROUND 25 TO 30KT. WITH TEMPERATURES AND DEWPOINTS MIXING INTO THE 60S AND 30S RESPECTIVELY...AFTERNOON RH VALUES COULD DROP BETWEEN 20 AND 30 PERCENT. THIS MAY RESULT MARGINAL RED FLAG CONDITIONS DURING THE AFTERNOON HOURS. COOL AIR SETTLES OVERHEAD MONDAY AM...WITH THE BAROCLINIC ZONE DRIFTING BACK TO THE EAST LATE MONDAY AHEAD OF THE NEXT WAVE. A 50KT LOW LEVEL JET NOSES INTO THE FORECAST AREA...BUT MOST UNSTABLE CAPE VALUES ARE ONLY A FEW J/KG. THERE IS LITTLE UPPER LEVEL SUPPORT FOR PRECIPITATION AS WELL...SO NOT SURPRISED OMEGA VALUES ONLY TOP OUT AROUND 8 MICROBARS. ON TOP OF THAT...ANY MID LEVEL PRECIPITATION MOVING IN WITH THIS SYSTEM MONDAY NIGHT WILL CONTEND WITH A RATHER DRY LOW LEVEL AIRMASS INITIALLY. .LONG TERM...(TUESDAY THROUGH SATURDAY) ISSUED AT 327 PM CDT SAT APR 2 2016 A PASSING LOW SFC LOW PRESSURE SYSTEM WILL BRING SOME WAA AND A 50 KT LLJ TO EASTERN SD TUESDAY MORNING. THIS MEANS THERE IS SOME POTENTIAL FOR SHOWERS AND THUNDER AHEAD OF THE LOW BEFORE IT SHIFTS EAST AND CAA MOVES IN. AS AN UPPER TROUGH ENTERS BEHIND THE SLOW MOVING SFC LOW TUE NIGHT PRECIP CHANCES WILL CONTINUE AND THEN BE REINFORCED BY ANOTHER CLIPPER LOW WED NIGHT. MOST OF THE PRECIP WILL BE LIGHT AS THE REGION REMAINS CUT OFF FROM GULF FLOW. PRECIP WILL CHANGE OVER TO SNOW WED NIGHT. BY FRIDAY AN UPPER RIDGE WILL BEGIN TO TRANSITION INTO THE NORTHERN PLAINS GIVING TEMPS A BOOST INTO THE 60S FOR THE LAST PART OF THE WEEK. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1235 AM CDT SUN APR 3 2016 VFR CONDITIONS ARE EXPECTED AT ALL LOCATIONS THROUGH TONIGHT AND SUNDAY. AS THE INVERSION STRENGTHENS TONIGHT...EXPECT STRONG SOUTHWEST WINDS TO DEVELOP OFF THE SURFACE UP TO 40 KNOTS OR SO. THIS WILL BRING SOME LOW LEVEL WIND SHEAR MAINLY TO ABR AND ATY. OTHERWISE...WITH SOME LIFT AND INSTABILITY ON SUNDAY AFTERNOON...SOME HIGH BASED SHOWERS ALONG WITH A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP OUT WEST AND COULD AFFECT THE TERMINAL LOCATIONS. NORTHWEST WINDS WILL ALSO INCREASE ON SUNDAY AND BECOME BREEZY AS A COLD FRONT SWEEPS THROUGH THE REGION. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...DORN SHORT TERM...CONNELLY LONG TERM...WISE AVIATION...DORN
Hazardous weather outlook, Apr 2, 4:47 AM CDT, 22 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 447 AM CDT SAT APR 2 2016 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-031000- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 447 AM CDT SAT APR 2 2016 /347 AM MDT SAT APR 2 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE GRASSLAND FIRE DANGER WILL REACH HIGH TO VERY HIGH LEVELS ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TMT
Nearby
Red Flag Warnings in South Dakota, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.